71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Totally fed up... reacted to chemo again

9 REPLIES 9
Guest user
Not applicable

Re: Totally fed up... reacted to chemo again

Thanks Lily and Gennie.

Gennie
Member

Re: Totally fed up... reacted to chemo again

Sorry you're having such a rough time. A good friend of mine had CMF-only chemo for bc 12 years ago (as that was the treatment of choice at the time) and it worked well for her. She's been all clear all these years, so it can and does work in isolation.

Lily200
Member

Re: Totally fed up... reacted to chemo again

Hi,
saw your post, what a worry for you. As if all this wasn't enough worry already!Epi can be a problem for the heart and I had to pass some test before being allowed to go on it as I had a high dose on the trial I was on. I reacted to the CMF part, which is supposed to be milder. It is the Cyclophosphamide that tends to get people on that one. I had piriton and still got a reaction. So then they started looking at the way they administered the drug. Instead of hand injecting I was moved to a drip and still reacted but better.Apparently the speed they push it through makes a lot of difference to some people. They eventually had to put it on the very slowest speed on a drip to make it a smooth flow and although it did not get rid of it, it was tolerable. A lady who used to post on here had a big reaction to FEC and then to taxotere too but by then you have received some chemo and that will be doing its stuff. You may be offered more rads if appropriate and if you are hormone sensitive then all those drugs work well for many people too. Not sure on your age but another pathway is to push you through menopause as it is safer then. Hope any of the above may help you to think you may still have other options but tricky as I am not sure what your details are.
Hugs and you are never alone 🙂
Lily x

belinda
Member

Re: Totally fed up... reacted to chemo again

Hi again Katie, looking up Epi on this page, http://www.macmillan.org.uk/Cancerinformation/Cancertreatment/Treatmenttypes/Chemotherapy/Individual... I see your side effects are mentioned..in less common side effects.
A friend of mine is having heart problems with Capecitabine (Xeloda) at the moment but she is going to try the chemo again on a much reduced dose and with some heart medication. I had wondered if you were on the same chemo. I hope a solution can be found...xx

Guest user
Not applicable

Re: Totally fed up... reacted to chemo again

Thanks ladies.

My Oncologist is worried about trying anything else, so far I have only tried Epi. She's going to discuss with my Allergy doctor and his team if there's anything else we can do. Thing is my heart rate is effected it goes up to 250 beats and my blood pressure drops really low so I start passing out - all very bizare..

Feel bit better now, I've had a coffee round my friend's and then some lovely chocolate followed by salted crisps and a ginger beer! All comfort food.

Thanks again
x

scottishlass
Member

Re: Totally fed up... reacted to chemo again

Hi Katie, I have no answers for you. Perhaps as Belinda has suggested there may be some other chemo regime that may help. Feeling fed up is to be expected. I have just recovered from a bad week when I felt very alone, depressed and just not myself and it is not a nice place to be. I hope your cloud lifts and the hosptal can come up with some other options for you. Am thinking about you too, take care and keep posting. LOve Val X

belinda
Member

Re: Totally fed up... reacted to chemo again

Hi Katie..no wonder you are feeling so fed up..if you don't mind sharing I wondered if you've been offered or have tried any other chemo? And if so which ones have you already tried, considered? I ask as I know others who have had very bad reactions to some chemo but have been able to tolerate other chemo regimes..xx

Guest user
Not applicable

Re: Totally fed up... reacted to chemo again

Thanks Chipper. Felling really down today so nice to know you're there.

katie x

chipper
Member

Re: Totally fed up... reacted to chemo again

oh Katie - that sounds awful- am so sorry you are going through this - I really hope something or some way can be found to get round this. Am thinking of you xxchipperxx

Guest user
Not applicable

Totally fed up... reacted to chemo again

Had 2nd Epirubicin yesterday and had an immediate allergic reaction even though they had given me piriton.
Looks like I can't have any chemo. The CMF part of my chemo my oncologist said only really works at it's best with the epirubicin. She's going to discuss options with the Allergy team but said unless my doctor there can catagorically confirm I will not react she doesn't want to be responsible ( for me popping my clogs!). The feeling is that as I appear to be sensative to a lot of drugs - all opiates like morphine, codine etc - Ibuprofen, Asprin, I'm likely to react with other therapys.
I'm scared to have chemo and the reaction but I know that the benefit to me was high and it worries me what will happen in the future.
Have to wait 'til next week to find out what's happening next and just need to say aagh in between. Totally peed off! Hate my body..
Don't know what I would have done with out this site to "talk" on. Feel very alone in this..
Katie